Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 29, 2008, 2:47 PM CDT for Val Verde County, Texas. It took effect at Aug 29, 2008, 6:19 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 2:47 PM CDT (19:47 UTC)
- In effect from
- Aug 29, 2008, 6:19 PM CDT
- Expired
- Aug 30, 2008, 7:32 AM CDT
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Del Rio (DLRT2).
- Action stage
- 4.2 ft
- Minor stage
- 4.5 ft
- Moderate stage
- 4.7 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 291947
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 PM CDT FRI AUG 29 2008
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE RIO GRANDE.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS. ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC465-300347-
/O.NEW.KEWX.FL.W.0009.080829T2319Z-080830T1232Z/
/DLRT2.1.ER.080829T2319Z.080830T0000Z.080830T0032Z.NO/
247 PM CDT FRI AUG 29 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR THE RIO GRANDE AT DEL RIO.
* FROM THIS EVENING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:15 PM FRIDAY THE STAGE WAS 3.4 FEET (1 METER).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST AROUND 4.1 FEET OR 1.2 METERS
BY EARLY FRIDAY EVENING...THEN BEGIN FALLING.
* IMPACT...AT 4.0 FEET OR 1.2 METERS...THE FLOW IS OVERBANKS INTO THE LOWEST AREAS
OF THE FLOOD PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE
SUBDIVISION.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 7AM (FT)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
DEL RIO 4 4 3.4 FRI 02 PM 2.0 1.8 1.8 1.6 1.8
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 7AM (M)
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
DEL RIO 1 1 1.0 FRI 02 PM 0.6 0.5 0.5 0.5 0.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 29, 2:45 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 29, 2:45 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT FRI AUG 29 2008 .DISCUSSION... FLOODING/HEAVY RAIN ALONG THE RIO GRANDE. NAM AND GFS SHOW THE DEEP TROPICAL TAP REMAINING OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS TONIGHT. A NEARBY UPPER LEVEL LOW WILL KEEP GOOD RAINFALL COVERAGE GOING THROUGH THE NIGHT. TRAINING ECHOES WILL ONCE AGAIN BRING RAINS TOTALING 1 TO 3 INCHES WITH HIGHER ISOLATED TOTALS OF 6 INCHES. THE TROPICAL TAP AND UPPER DISTURBANCE SHIFT WEST AFTER SATURDAY AS THE UPPER HIGH BUILDS INTO TEXAS. RAINFALL TOTALS OF 4 TO 5 INCHES FELL IN AND AROUND THE CITY OF DEL RIO SINCE MIDNIGHT. THE BEST INFLOW WILL BE OVER VAL VERDE COUNTY. HOWEVER THE RAIN SHIELD COULD SPREAD EAST INTO WESTERN EDWARDS AND MAVERICK COUNTIES. SO HAVE ENLARGED THE FLASH FLOOD AREA TO LOCATIONS ALONG AND WEST OF A LINE FROM ROCKSPRINGS TO EL INDIO. THE MEAN ATMOSPHERIC FLOW REMAINS WEAK FOR THE WEEKEND. SO AFTERNOON SHOWERS AND TSTMS WILL CONTINUE UNTIL WINDS FROM GUSTAV COME INTO THE GULF OF MEXICO. A DRIER FLOW ON MONDAY WILL MAKE FOR FAIRLY CLEAR SKIES AT NIGHT AND NEAR NORMALS LOWS MONDAY. ON LABOR DAY, GUSTAV IS PROGGED IN THE NORTH CENTRAL GULF. THAT WOULD PLACE TEXAS IN A BETTER NORTHEAST MEAN FLOW. MAX TEMPS WILL BE HOTTER DUE TO DECREASED ATMOSPHERIC MOISTURE. AN UPPER HIGH PRESSURE CENTER OVER TEXAS WILL BE BUFFER BETWEEN GUSTAV AND A DEEPENING UPPER LOW OVER THE ROCKIES. WITH GUSTAV ONSHORE IN LOUISIANA TUESDAY, SOME OF THE RAIN BANDS WILL ROTATES INTO THE EASTERN CWA. MEANWHILE THE UPPER LOW OVER THE ROCKIES BEGINS MOVING EAST, REACHING THE CENTRAL U.S. BY FRIDAY. THE TWO WILL CREATE NORTHERLY WINDS OVER US AND HELP PULL LOWER DEW POINTS INTO THE REGION. LOOK FOR HOT AFTERNOONS THROUGH FRIDAY AND BELOW NORM MINS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 94 73 95 75 / 30 30 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 71 94 69 96 72 / 30 30 10 20 10 DEL RIO INTL AIRPORT 71 86 72 91 73 / 100 100 40 20 20 SAN ANTONIO INTL AIRPORT 74 91 73 93 74 / 40 40 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 06/04
Hazardous weather outlook, Aug 29, 10:14 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1014 AM CDT FRI AUG 29 2008 TXZ183>185-202-203-217-218-228-301100- VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 1014 AM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... RAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. THE RAINS WILL BE HEAVY AT TIMES. THIS WILL LIKELY CAUSE FLASH FLOODING ESPECIALLY ACROSS VAL VERDE AND KINNEY COUNTIES. SOME RIVERS AND STREAMS MAY ALSO FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. TXZ171>173-186>194-204>209-219>225-301100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 1014 AM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO THIS EVENING. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 29, 9:23 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 AM CDT FRI AUG 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD JUNO 30.15N 101.12W
08/29/2008 VAL VERDE TX LAW ENFORCEMENT
SH163 AT JUNO CLOSED DUE TO 3 FEET OF WATER GOING OVER
THE ROAD
&&
EVENT NUMBER EWX0800224
SMARTLocal storm report, Aug 29, 12:33 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 PM CDT FRI AUG 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD JUNO 30.15N 101.12W
08/29/2008 VAL VERDE TX LAW ENFORCEMENT
SH163 AT JUNO CLOSED DUE TO 3 FEET OF WATER GOING OVER
THE ROAD
1130 AM FLASH FLOOD DEL RIO 29.38N 100.90W
08/29/2008 VAL VERDE TX EMERGENCY MNGR
NUMBER OF VEHICLES STALLED...ONE PERSON RESCUED FROM A
VEHICLE AT RAILWAY AND 90E A RAILROAD UNDERPASS
1155 AM FLASH FLOOD 1 SW DEL RIO 29.37N 100.91W
08/29/2008 VAL VERDE TX EMERGENCY MNGR
CIENEGAS RD BARRICADED DUE TO WATER COVERING THE
ROADWAY
1200 PM FLASH FLOOD DEL RIO 29.38N 100.90W
08/29/2008 VAL VERDE TX EMERGENCY MNGR
NUMEROUS RESIDENTIAL STREETS FLOODED IN DEL RIO
&&
EVENT NUMBER EWX0800224 EWX0800225 EWX0800226 EWX0800227
SMARTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:16 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 4 hr |
| Aug 29, 3:22 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Aug 29, 7:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 29, 8:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 10 hr |
| Aug 29, 9:11 AM CDT | River Flood Warning | EWX | Val Verde | 5 hr |
| Aug 29, 10:00 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Maverick, Val Verde | 20 hr |
| Aug 29, 11:54 AM CDT | Areal Flood Advisory | EWX | Kinney | 2 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.